Alert archive / Indiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 17, NWS Northern Indiana

June 20, 2016Kosciusko County, Noble County, Whitley County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jun 20, 2016, 3:52 PM EDT for Kosciusko County, Noble County, Whitley County, Indiana. It was in force for 38 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2016, 3:52 PM EDT (19:52 UTC)
Expired
Jun 20, 2016, 4:30 PM EDT
In force
38 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Kosciusko County, IN, Noble County, IN, Whitley County, IN

The radar

The Northern Indiana radar (KIWX), 5 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 3:53 PM EDTTSTM WND DMG2 E Milford, INSIGNIFICANT WIND DAMAGE TO A BARN AND SILO ON THE EAST SIDE OF MILFORD.
Jun 20, 3:56 PM EDTTSTM WND DMG1 Sw Oakwood Park, INTREE DOWN ON HOUSE NEAR ROUTE 13 JUST SOUTH OF SYRACUSE.
Jun 20, 4:00 PM EDTTSTM WND DMG1 Sse Lake Wawasee, INSEVERAL LARGE TREES DOWN ON SOUTH SIDE OF LAKE WAWASEE. DAMAGE TO A BOAT CANOPY AND PIECES OF PIER BLOWN OFF INTO THE LAKE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.9 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2016-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 859 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2016-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
859 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
997 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted.

418 
WUUS53 KIWX 201952
SVRIWX
INC085-113-183-202030-
/O.NEW.KIWX.SV.W.0017.160620T1952Z-160620T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
352 PM EDT MON JUN 20 2016

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WHITLEY COUNTY IN NORTHEASTERN INDIANA...
  SOUTHWESTERN NOBLE COUNTY IN NORTHEASTERN INDIANA...
  NORTHEASTERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 430 PM EDT

* AT 352 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SYRACUSE...
  MOVING SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WARSAW...SYRACUSE...ALBION...MILFORD...NORTH WEBSTER...PIERCETON...
  ETNA...LEESBURG...CROMWELL...LARWILL...BIG BARBEE LAKE...OAKWOOD
  PARK...BIG LAKE...LORANE...DEWART LAKE...LAKE WAWASEE...JAMES
  LAKE...WILMOT...SECHRIST LAKE AND BEAR LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4133 8593 4143 8583 4144 8539 4110 8560
TIME...MOT...LOC 1952Z 298DEG 27KT 4137 8577 

HAIL...1.00IN
WIND...60MPH
 
$$

SLL
1 follow-up statement
274 
WWUS53 KIWX 202017
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
417 PM EDT MON JUN 20 2016

INC085-113-183-202030-
/O.CON.KIWX.SV.W.0017.000000T0000Z-160620T2030Z/
WHITLEY IN-NOBLE IN-KOSCIUSKO IN-
417 PM EDT MON JUN 20 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHWESTERN WHITLEY...SOUTHWESTERN NOBLE AND NORTHEASTERN
KOSCIUSKO COUNTIES...

AT 417 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TRI-LAKES...
MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WARSAW...NORTH WEBSTER...PIERCETON...ETNA...LEESBURG...LARWILL...BIG
BARBEE LAKE...BIG LAKE...LORANE...JAMES LAKE...WILMOT...SECHRIST
LAKE...BEAR LAKE...OSWEGO...WOOSTER...KNAPP LAKE...MONOQUET...LITTLE
CHAPMAN LAKE...BIG CHAPMAN LAKE AND WOLFLAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4133 8593 4137 8589 4134 8545 4110 8560
TIME...MOT...LOC 2017Z 298DEG 27KT 4128 8555 

HAIL...1.00IN
WIND...60MPH
 
$$

SLL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:15 PM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jun 20, 1:15 PM EDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
115 PM EDT MON JUN 20 2016

.SYNOPSIS...
Issued at 449 AM EDT Mon Jun 20 2016

South winds will bring increased moisture to the area today in
advance of a cold front. With increased humidity today...afternoon
heat indices will climb into the mid 90s. As the cold front sweeps
through later today there will be an increased chance of showers
and thunderstorms. A few of the storms may be strong to severe
across northeast Indiana and northwest Ohio. Cooler and less humid
conditions are expected Tuesday behind the front. Another round of
showers and thunderstorms will impact the region late Wednesday
and Wednesday night.

&&

.UPDATE...
Issued at 1045 AM EDT Mon Jun 20 2016

No major deviations expected from current forecast regarding
convective/severe potential this afternoon early/evening. Lead
short wave working across the western Great Lakes this morning has
had some increasing shower/thunderstorm coverage with it over
past few hours. A modified AMDAR sounding from west central lower
Michigan would suggest that a surface based parcel of mid to upper
80s temp with upper 60s dew points would be enough to start to
overcome weak CIN arising from warmish mid level temps. Once this
CIN is overcome, this modified soundings would suggest close to
2000 J/kg of surface based instability available. The combination
of this instability and deep layer shear maximized across the
north could yield an isolated strong to severe threat through 19Z
across the far north, but progressive nature of forcing with this
lead short wave and narrow window of fully eroding CIN in
association with peak forcing from this wave should limit severe
threat.

Later today, a larger scale upper trough will continue to
overspread the Great Lakes region this afternoon with a
possibility of scattered storms developing along and just ahead of
frontal boundary where narrow corridor of more significant
moisture pooling is expected. Still expecting narrow corridor of
1500-2000 J/kg surface based CAPES to set up later this afternoon
in association with better pooling, with best chance of
isolated/scattered strong to severe storms in the 21Z-01Z period.
Confidence still on the low to medium side in regards to coverage
and strongest forcing remains north/northeast of local area. DCAPES
per short term RUC progs this afternoon on the order of 1500 J/kg
do suggest isolated damaging wind gust potential, with some large
hail also possible.

Updated forecast to be sent shortly to minorly refine PoPs for
near term trends, but otherwise no large changes anticipated.

&&

.SHORT TERM...(Today and Tonight)
Issued at 441 AM EDT Mon Jun 20 2016

Severe potential this afternoon and evening will be associated with
the cold frontal passage. Plenty of convective instability...however
the hi-res short-term models have been overly aggressive with the
boundary layer moisture. 00Z soundings had lower PWAT than current
runs and this will need to be monitored closely through the morning
to see if the moisture return can be realized.

70 degree dewpoints were already observed in Southern IL/IN and as
we have seen in the past couple of events...the boundary layer
moisture has surged into the area quite efficiently.

As the trof/front approaches there will be a tightening of the
pressure gradient and the winds will begin increasing after sunrise.
The front/trof axis has continued to enhance convective development
over MN/IA/WI and water vapor imagery suggests another short wave
and associated speed max forming over CO/NE/KS. With afternoon highs
reaching into the upper 80s and lower 90s this afternoon, the
frontal forcing should be enough to erode the cap quickly.

All of this suggests that continuing POPs from the previous forecast
is on track...with only minor timing changes.

&&

.LONG TERM...(Tuesday through Sunday)
Issued at 441 AM EDT Mon Jun 20 2016

The most significant concern for the extended is the next round of
convection to affect the Great Lakes region. Longwave trof over
Canada and the broad rather flat ridge over the western 1/2 of the
CONUS sets the stage for another in a series of shortwaves to eject
into the region. All of the models and a majority of the GFS
Ensembles are capturing this feature consistently. The mid-level
flow is more diffluent as the next shortwave dives across wi/mn/il
during the early morning Wednesday and the remnant convection
organizes well across IL/IN/Lake MI during the afternoon and
evening.

The biggest difference between this system is the orientation of the
moisture and thermal boundary. Models are showing a strong
baroclinic boundary extending from near FAR-MSP-DAY putting the
forecast area in a favored location for convective development.
Additionally the mid and upper level flow is diffluent across the
region and this is suggestive of a well sustained convective complex
to form and move southeast across the area. Using the consensus
forecasts and have pushed up the POP/WX and QPF for Wednesday. SPC
has put the area into an Enhance Risk and see no reason to deviate
from this plan. Expect to see damaging winds as the primary threat
with this convection, however during the overnight Wednesday and
into the morning hours Thursday there is a potential to see very
heavy rainfall along the baroclinic boundary. Do not anticipate
widespread river flooding with this given how dry the area has been,
but this will have to be watched closely as these types of systems
often evolve quickly from severe to heavy rain very quickly.

Markedly cooler weather will prevail from Thursday and Friday before
yet another system sweeps through the region late Saturday/Sunday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 115 PM EDT Mon Jun 20 2016

KIWX radar showing line of SH/TSRA dropping slowly southeast this
afternoon. Airmass beginning to destabilize out ahead of approaching
cold front but coverage of precip remains questionable in such a
weakly forced environment. Therefore will handle KSBN with a TEMPO
group while maintaining VCTS at KFWA. Gusty W/SW winds this
afternoon will shift to the NW this evening as cold front passes
through and diminish to less than 10kts tonight. VFR conditions
following frontal passage as high pressure builds into the region.

&&

.IWX Watches/Warnings/Advisories...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

UPDATE...Marsili
SYNOPSIS...Lewis
SHORT TERM...Lewis
LONG TERM...Lewis
AVIATION...Logsdon

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 20, 5:13 AM EDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
513 AM EDT MON JUN 20 2016

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-210915-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...
DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...
SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...
DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...
LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...
OHIO CITY...LIMA...SPENCERVILLE
513 AM EDT MON JUN 20 2016 /413 AM CDT MON JUN 20 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HEAT INDICES THIS AFTERNOON WILL REACH THE LOW TO MID 90S.

THUNDERSTORMS WILL DEVELOP AFTER 2 PM. THE MOST FAVORABLE AREA FOR
THUNDERSTORMS WILL BE ALONG AND SOUTH OF U S HIGHWAY 24.
SCATTERED STRONG AND ISOLATED SEVERE STORMS ARE POSSIBLE. DAMAGING
WINDS AND HAIL ARE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY INTO THURSDAY.
SOME OF THE STORMS WEDNESDAY AND WEDNESDAY NIGHT MAY BE SEVERE
WITH DAMAGING WIND AND LARGE HAIL THE PRIMARY THREATS.

HEAVY RAINFALL IS ALSO POSSIBLE WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD BE PREPARED TO SEND REPORTS TO THE NATIONAL
WEATHER SERVICE THIS AFTERNOON AND EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-210915-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
513 AM EDT MON JUN 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EARLY
EVENING. SOME STORMS MAY BECOME STRONG AND PRODUCE GUSTY WINDS AND
HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY INTO THURSDAY.
SOME OF THE STORMS WEDNESDAY AND WEDNESDAY NIGHT MAY BE STRONG TO
SEVERE WITH GUSTY WINDS...HAIL AND INCREASED WAVE HEIGHTS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Jun 20, 3:17 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
317 PM EDT MON JUN 20 2016

INZ005>007-202015-
STEUBEN-LAGRANGE-ELKHART-
317 PM EDT MON JUN 20 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT STEUBEN...NORTHEASTERN
ELKHART AND LAGRANGE COUNTIES...

AT 316 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR LAGRANGE...
MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS OF 50 TO 55 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ANGOLA...LAGRANGE...SIMONTON LAKE...MIDDLEBURY...FREMONT...BRISTOL...
HAMILTON...TOPEKA...SCOTT...WOLCOTTVILLE...ASHLEY...SHIPSHEWANA...
HUDSON...ORLAND...CLEAR LAKE...YORK...HOWE...ADAMS LAKE...HAMILTON
LAKE AND BRIGHTON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 341 AND 357.
 INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 93 AND 108...BETWEEN
MILE MARKERS 110 AND 131...AND BETWEEN MILE MARKERS 137 AND 155.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4175 8482 4153 8482 4152 8565 4161 8566
      4174 8597 4176 8548
TIME...MOT...LOC 1916Z 293DEG 18KT 4172 8547

SLL
Local storm report, Jun 20, 3:19 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
319 PM EDT MON JUN 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HEAVY RAIN       1 ESE BUCHANAN          41.82N 86.34W
06/20/2016  M1.33 INCH       BERRIEN            MI   COCORAHS

            1.33 INCHES FELL IN 25 MINUTES. WIND GUSTS
            AROUND 40 MPH. .

&&

LWF
Local storm report, Jun 20, 3:27 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
327 PM EDT MON JUN 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     BRIDGMAN                41.94N 86.56W
06/20/2016                   BERRIEN            MI   PUBLIC

            REPORTS OF TREES DOWN AND UPROOTED. DELAYED
            REPORT. .

&&

LWF
Local storm report, Jun 20, 3:32 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
332 PM EDT MON JUN 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     TSTM WND DMG     2 NW GEORGETOWN         41.75N 86.25W
06/20/2016                   ST. JOSEPH         IN   PUBLIC

            DOWNED POWER LINE ACROSS IN 933 NORTH OF
            AUTEN ROAD.

&&

MCS
Special weather statement, Jun 20, 3:40 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
340 PM EDT MON JUN 20 2016

INZ005-008-009-014-016-017-202045-
MARSHALL-NOBLE-KOSCIUSKO-WHITLEY-DE KALB-ELKHART-
340 PM EDT MON JUN 20 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT DE KALB...NORTHERN
WHITLEY...NORTHEASTERN MARSHALL...NOBLE...SOUTHERN ELKHART AND
KOSCIUSKO COUNTIES...

AT 339 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR
MILLERSBURG...OR NEAR SYRACUSE...MOVING EAST SOUTHEAST AT 35 MPH.

WIND GUSTS OF 50 TO 55 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WARSAW...AUBURN...PLYMOUTH...KENDALLVILLE...NAPPANEE...GARRETT...
WINONA LAKE...BREMEN...LIGONIER...SYRACUSE...BUTLER...AVILLA...
ALBION...WATERLOO...BOURBON...MILFORD...HAMILTON...ROME CITY...NORTH
WEBSTER AND ST. JOE.

THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 324 AND
340.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. 1 TO 2 INCH RAINFALL RATES IN 30 TO 60 MINUTES ARE
POSSIBLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4152 8562 4153 8482 4131 8484 4117 8615
      4146 8643
TIME...MOT...LOC 1939Z 287DEG 32KT 4148 8574

SLL
Local storm report, Jun 20, 3:50 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
350 PM EDT MON JUN 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     TSTM WND DMG     3 N SPRINGVILLE         41.73N 86.73W
06/20/2016                   LA PORTE           IN   PUBLIC

            REPORTS OF INDIANA 39 BETWEEN US 20 AND THE
            MICHIGAN STATE LINE CLOSED DUE TO DOWNED
            TREES. ALSO UTILITY POLES SNAPPED INDIANA 39
            , NORTH OF COUNTY ROAD 800 N. .

&&

LWF

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 2:23 PM EDTSpecial Weather StatementIWXSaint Joseph37 min
Jun 20, 2:45 PM EDTSevere Thunderstorm WarningIWXElkhart, Saint Joseph60 min
Jun 20, 3:01 PM EDTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph44 min
Jun 20, 3:17 PM EDTSpecial Weather StatementIWXLaGrange, Steuben58 min
Jun 20, 3:40 PM EDTSpecial Weather StatementIWXDeKalb, Kosciusko, Marshall, Noble65 min
Jun 20, 4:24 PM EDTSpecial Weather StatementIWXHuntington, Kosciusko, Whitley51 min
Jun 20, 5:01 PM EDTSpecial Weather StatementIWXWhite44 min
Jun 20, 5:10 PM EDTSpecial Weather StatementIWXAdams, Allen, Huntington, Wabash, Wells, Whitley50 min
Jun 20, 5:43 PM EDTSevere Thunderstorm WarningIWXWhite23 min
Jun 20, 6:01 PM EDTSpecial Weather StatementIWXAdams, Blackford, Grant, Jay, Wells44 min
Jun 20, 6:28 PM EDTSpecial Weather StatementIWXCass47 min
Jun 20, 6:45 PM EDTSpecial Weather StatementIWXHuntington, Wabash, Wells60 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.